International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2006 / Article

Open Access

Volume 2006 |Article ID 019545 | https://doi.org/10.1155/IJMMS/2006/19545

Kairen Cai, Huiqun Xu, "Spacelike hypersurfaces in de Sitter space with constant higher-order mean curvature", International Journal of Mathematics and Mathematical Sciences, vol. 2006, Article ID 019545, 6 pages, 2006. https://doi.org/10.1155/IJMMS/2006/19545

Spacelike hypersurfaces in de Sitter space with constant higher-order mean curvature

Received26 Mar 2006
Accepted26 Mar 2006
Published12 Jun 2006

Abstract

The authors apply the generalized Minkowski formula to set up a spherical theorem. It is shown that a compact connected hypersurface with positive constant higher-order mean curvature Hr for some fixed r , 1rn, immersed in the de Sitter space S1n+1 must be a sphere.

References

  1. Q.-M. Cheng and S. Ishikawa, “Spacelike hypersurfaces with constant scalar curvature,” Manuscripta Mathematica, vol. 95, no. 4, pp. 499–505, 1998. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  2. J. Eells Jr. and J. H. Sampson, “Harmonic mappings of Riemannian manifolds,” American Journal of Mathematics, vol. 86, pp. 109–160, 1964. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. L. Gȧrding, “An inequality for hyperbolic polynomials,” Journal of Mathematics and Mechanics, vol. 8, pp. 957–965, 1959. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  4. S. Montiel, “An integral inequality for compact spacelike hypersurfaces in de Sitter space and applications to the case of constant mean curvature,” Indiana University Mathematics Journal, vol. 37, no. 4, pp. 909–917, 1988. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. S. Montiel and A. Ros, “Compact hypersurfaces: the Alexandrov theorem for higher order mean curvatures,” in Differential Geometry. Proceedings Conference in Honor of Manfredo do Carmo, vol. 52 of Pitman Monogr. Surveys Pure Appl. Math., pp. 279–296, Longman Scientific & Technical, Harlow, 1991. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. B. O'Neill, Semi-Riemannian Geometry. With Applications to Relativity, vol. 103 of Pure and Applied Mathematics, Academic Press, New York, 1983. View at: Zentralblatt MATH | MathSciNet
  7. R. C. Reilly, “Applications of the Hessian operator in a Riemannian manifold,” Indiana University Mathematics Journal, vol. 26, no. 3, pp. 459–472, 1977. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. A. Ros, “Compact hypersurfaces with constant higher order mean curvatures,” Revista Matemática Iberoamericana, vol. 3, no. 3-4, pp. 447–453, 1987. View at: Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2006 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views66
Downloads401
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.